Alert archive / Illinois / Snow Advisories in 2008

Snow Advisory 1, NWS Lincoln, IL

March 3, 200816 counties in Illinois

NWS Lincoln, IL issued this snow advisory at Mar 3, 2008, 3:25 PM CST for 16 counties in Illinois. It took effect at Mar 4, 2008, 12:24 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 3:25 PM CST (21:25 UTC)
In effect from
Mar 4, 2008, 12:24 AM CST
Expired
Mar 4, 2008, 6:00 PM CST
In force
18 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Douglas County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this snow advisory went out at Mar 3, 3:05 PM CST, 20 minutes earlier.

Area forecast discussion, Mar 3, 3:05 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CST MON MAR 3 2008

.DISCUSSION...
ISSUED 252 PM CST MON MAR 3 2008

SHORT TERM...TONIGHT THROUGH THURSDAY...

STRONG SHORTWAVE NOW OVER MISSOURI/ARKANSAS WILL MOVE NORTHEAST
THROUGH THE AREA THIS EVENING. MODELS AGREE ON HEAVY QPF ACROSS
THE SOUTHEAST THIRD OF THE FORECAST AREA. AS SURFACE TEMPERATURES
CONTINUE TO FALL BEHIND THE COLD FRONT THAT MOVED THROUGH
EARLIER...SURFACE TEMPERATURES WILL FALL BELOW FREEZING EVERYWHERE
EXCEPT PERHAPS IN THE FAR SOUTHEAST AROUND LAWRENCEVILLE. WARM
ADVECTION JUST ABOVE THE SURFACE AHEAD OF THE UPSTREAM SHORTWAVE
WILL LEAD TO THERMODYNAMIC PROFILES THAT WILL BE FAVORABLE FOR
FREEZING RAIN. WILL ISSUE A WINTER STORM WARNING FOR TONIGHT IN
THE SOUTHEAST THIRD EXCEPT FOR THE SOUTHEAST THREE COUNTIES FOR A
COMBINATION OF FREEZING RAIN AND SLEET...WITH ICE ACCUMULATIONS OF
ONE QUARTER INCH. THE HEAVY RAINFALL OF AT LEAST AN INCH MAY ALSO
CAUSE FLOODING...SO WILL CONTINUE THE FLOOD WATCH THERE AS WELL.

THE MAIN UPPER LOW AND SECOND WAVE FOR THIS STORM EVENT IS NOWOVER
NORTH TEXAS AND WILL SWING NORTHEAST ACROSS THE AREA ON TUESDAY.
ALTHOUGH THE PRECIPITATION WITH THE FIRST WAVE WILL BE ENDING
TUESDAY MORNING IN THE SOUTHEAST...A ROUND OF HEAVY SNOW WILL
DEVELOP ALONG THE INTERSTATE 55 CORRIDOR. EXPECT A SWATH OF 4 TO 6
INCHES OF SNOW IN THESE AREA...WITH LESSER AMOUNTS TO THE
NORTHWEST AND SOUTHEAST. FOR THIS...WILL HAVE A SNOW ADVISORY THAT
WILL BEGIN AT 12Z TUE AND EXTEND THROUGH 00Z WED. WINDS WILL BE
PRETTY GUSTY AS WELL...BUT THE SNOW SHOULD BE PRETTY WET/HEAVY AND
MITIGATE THE BLOWING/DRIFTING SOMEWHAT.

ALL OF THE PRECIPITATION SHOULD COME TO AN END TUESDAY EVENING. A
WEAK COLD FRONT/SHORTWAVE WILL COME THROUGH WEDNESDAY AFTERNOON
AND EVENING...BUT PRECIPITATION AMOUNTS WILL BE LIGHT.

LONG TERM...FRIDAY THROUGH MONDAY...

ALTHOUGH THE UPPER PATTERN WILL BE WAVY AND PROGRESSIVE...THE
CHANCES FOR PRECIPITATION ANY ONE DAY WILL BE TOO LOW TO MONTION
AT THIS TIME. A WEAK COLD FRONT WILL MOVE THROUGH ON FRIDAY...BUT
PRECIPITABLE WATER WILL BE QUITE LOW. COOL HIGH PRESSURE WILL BE
THE RULE SATURDAY AND SUNDAY...WITH A WARMUP ON THE BACKSIDE OF
THE HIGH LATE SUNDAY INTO MONDAY.

04
&&

.AVIATION...
ISSUED 1152 AM CST MON MAR 3 2008
MAIN BAND OF PRECIP LOOKS TO STAY JUST SOUTHEAST OF CMI/DEC
THROUGH THIS AFTERNOON...BUT IFR CIGS AND PERIODS OF DRIZZLE WILL
CONTINUE FOR A FEW MORE HOURS ALONG/EAST OF A BMI/SPI LINE... AND
CONTINUING THROUGH THE AFTERNOON FOR CMI. VFR CONDITIONS WILL
LIKELY SNEAK INTO PIA/BMI/SPI FOR TIME THIS EVENING... BUT
LOWERING CIGS WILL AGAIN APPROACH FROM THE SOUTH AHEAD OF THE NEXT
WAVE.

LIGHT SNOW WILL LIKELY BEGIN AT SPI/DEC AFTER 15Z TOMORROW
MORNING.

HARDIMAN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ054>057-061>063-066>068-
071>073.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
TUESDAY FOR ILZ068-072-073.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
FOR ILZ054>057-061>063-066-067-071.

SNOW ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR ILZ038-042-043-
047>053.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
TUESDAY FOR ILZ044>046.
&&
Hazardous weather outlook, Mar 3, 12:26 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1226 PM CST MON MAR 3 2008

ILZ027>031-036-037-040-041-041200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1226 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAINFALL LAST NIGHT AND THIS MORNING WILL CAUSE AREA RIVERS AND
STREAMS TO SWELL ONCE AGAIN...INCLUDING THE MAINSTEM ILLINOIS
RIVER... AND OTHER SMALLER RIVERS AND STREAMS IN THE AREA. PLEASE
REFER TO THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR
SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME LIGHT ACCUMULATING SNOWS WILL BE POSSIBLE ACROSS WEST CENTRAL
ILLINOIS TUESDAY... BUT THE HEAVIEST ACCUMULATIONS WILL LIKELY BE
SOUTH AND EAST OF THE ILLINOIS RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-043-047>051-041200-
CASS-DE WITT-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
1226 PM CST MON MAR 3 2008

...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON AT 230 PM CST FOR THE WINTER
STORM EXPECTED TO AFFECT THE AREA TUESDAY.

RAINFALL LAST NIGHT AND THIS MORNING WILL CAUSE AREA RIVERS AND
STREAMS TO SWELL ONCE AGAIN...INCLUDING THE MAINSTEM ILLINOIS
RIVER... AND OTHER SMALLER RIVERS AND STREAMS IN THE AREA. PLEASE
REFER TO THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR
SPECIFIC INFORMATION.

LIGHT SNOW OR SLEET MAY DEVELOP SOUTH OF THE I-72 CORRIDOR BEFORE
DAWN... BUT THE MAIN FOCUS FOR ACCUMULATING WINTER PRECIPITATION
WILL LIKELY HOLD OFF UNTIL TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT TO MODERATE SNOW IS EXPECTED TO MOVE INTO THE I-72 CORRIDOR
TUESDAY MORNING... AND MAY BE MIXED WITH SLEET AND FREEZING RAIN
FOR A TIME... ESPECIALLY EAST OF I-55... BEFORE CHANGING TO ALL
SNOW BY TUESDAY AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO
EXCEED 5 INCHES ACROSS PARTS OF THE AREA... AND FREEZING RAIN MAY
ACCUMULATE UP TO A QUARTER OF AN INCH ACROSS PARTS OF EAST CENTRAL
ILLINOIS BEFORE CHANGING TO SNOW.

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 230 PM CST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052-053-041200-
CHAMPAIGN-CHRISTIAN-MACON-PIATT-VERMILION-
1226 PM CST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON AT 230 PM CST FOR THE WINTER
STORM EXPECTED TO AFFECT THE AREA TUESDAY.

RAINFALL LAST NIGHT AND THIS MORNING WILL CAUSE AREA RIVERS AND
STREAMS TO SWELL ONCE AGAIN.  PLEASE REFER TO THE LATEST RIVER
STATEMENTS AND FLOOD WARNINGS FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT TO MODERATE SNOW IS EXPECTED TO MOVE INTO THE I-72 CORRIDOR
TUESDAY MORNING... AND MAY BE MIXED WITH SLEET AND FREEZING RAIN
FOR A TIME... ESPECIALLY EAST OF I-55... BEFORE CHANGING TO ALL
SNOW BY TUESDAY AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO
EXCEED 5 INCHES ACROSS PARTS OF THE AREA... AND FREEZING RAIN MAY
ACCUMULATE UP TO A QUARTER OF AN INCH ACROSS PARTS OF EAST CENTRAL
ILLINOIS BEFORE CHANGING TO SNOW.

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 230 PM CST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-041200-
MCLEAN-
1226 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON AT 230 PM CST FOR THE WINTER
STORM EXPECTED TO AFFECT THE AREA TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT TO MODERATE SNOW IS EXPECTED TO MOVE INTO THE I-72 CORRIDOR
TUESDAY MORNING... AND MAY BE MIXED WITH SLEET AND FREEZING RAIN
FOR A TIME... ESPECIALLY EAST OF I-55... BEFORE CHANGING TO ALL
SNOW BY TUESDAY AFTERNOON. SNOWFALL ACCUMULATIONS ARE EXPECTED TO
EXCEED 5 INCHES ACROSS PARTS OF THE AREA... AND FREEZING RAIN MAY
ACCUMULATE UP TO A QUARTER OF AN INCH ACROSS PARTS OF EAST CENTRAL
ILLINOIS BEFORE CHANGING TO SNOW.

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 230 PM CST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054>057-061>063-066>068-071>073-041200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1226 PM CST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA PARTNERS HAS
BEEN SCHEDULED FOR THIS AFTERNOON /MONDAY/ AT 130 PM CST FOR THE
WINTER STORM EXPECTED TO AFFECT THE AREA TONIGHT AND TUESDAY.

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON WILL
CAUSE LOCAL RIVERS AND STREAMS TO SWELL. PLEASE REFER TO THE
LATEST RIVER STATEMENTS AND/OR FLOOD WARNINGS FOR SPECIFIC
INFORMATION.

PRECIPITATION WILL SLOWLY CHANGE OVER FROM RAIN TO A MIX OF
FREEZING RAIN AND SLEET LATER TONIGHT... WITH THE CHANGEOVER LINE
PROGRESSING FROM NORTHWEST TO SOUTHEAST... REACHING THE WABASH
RIVER VALLEY BEFORE DAWN. ICE ACCUMULATIONS BY MORNING COULD
APPROACH ONE QUARTER OF AN INCH IN PLACES. AREAS FROM EFFINGHAM
TO PARIS HAVE THE BETTER CHANCES FOR SEEING UP TO A QUARTER OF AN
INCH OF ICE BY LATER TONIGHT OR EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE TO
AFFECT PARTS OF SOUTHEAST ILLINOIS THROUGH TUESDAY AFTERNOON.
SIGNIFICANT ICE AND/OR SNOW ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:59 PM CSTFlood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more31 hr
Mar 3, 3:04 AM CSTWinter Storm WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 19 more12 hr
Mar 3, 5:02 AM CSTRiver Flood WarningILXFulton, Knox29 hr
Mar 3, 10:14 AM CSTRiver Flood WarningILXClay, Richland7 days
Mar 3, 10:16 AM CSTRiver Flood WarningILXLawrence6 days
Mar 3, 11:00 AM CSTRiver Flood WarningILXMarshall, Putnam4 days
Mar 3, 11:00 AM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford8 days
Mar 3, 3:25 PM CSTWinter Storm WarningILXClark, Clay, Coles, Cumberland, Douglas, Edgar and 4 more12 hr
Mar 3, 3:25 PM CSTWinter Weather AdvisoryILXChampaign, Clark, Clay, Coles, Crawford, Cumberland and 10 more29 hr

Nearby

Snow Advisories in Illinois, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.